How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

Can you be prescribed Vyvance and Ritalin at the same time

Resolved Question:

Can you be prescribed Vyvance and Ritalin at the same time?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Bonnie replied 4 years ago.
Hello and thank you for trusting JA with your question,

I have seen Vyvanse prescribed in the morning followed by a dose of Ritalin mid-day. I have not seen them precribed at the same time though.
Customer: replied 4 years ago.

I am having a proplem with my ADD ever since I started taking meds again. I have been taking 60mg Ritalin a day- Three doses of 20mg. And I am also taking Effexor 225mg.

About 10 years ago I was taking 120mg of Ritalin and 40mg Paxil... That worked great for me! Now, my dotor tells me that I can only have 60mg a day because of FDA "sugested" limit. So I was wondering if there was a chance to be prescribed two different stimulent type medications?

I have a friend in Seattle that is prescribed 160mg of Ritalin a day. She said the doctor prescribes it "off lable"... Is that possible? If so, how would I go about discussing this with my doctor?

Expert:  Dr. Bonnie replied 4 years ago.
Prescribing it off label means he is not following the FDA guidelines. Your doctor sounds conservative and may be more agreeable to trying the long acting Vyvanse in the morning and the ritalin 30 for the other 2 doses. The worries about too high a dose are related to cardiac arrhythmias (irregular heart beat).
Dr. Bonnie and other Mental Health Specialists are ready to help you

Related Mental Health Questions